Risperdal Sexual Side Effects
Previous clinical studies have shown that Risperdal can cause changes in sex drive, difficulty achieving an orgasm (in women), and a painful erection of the penis that does not go away. If you experience any of these Risperdal sexual side effects, talk with your healthcare provider. He or she may be able to recommend treatment or may suggest changing your Risperdal dosage or switching to a different medication for your condition.
An Overview of Risperdal Sexual Side EffectsRisperdal® (risperidone) is known to cause certain sexual side effects. Risperdal sexual side effects may include:
- Changes in sex drive
- Difficulty achieving an orgasm (in women)
- A painful erection of the penis that does not go away (priapism).
Risperdal and Sex DriveRisperdal can cause changes in sex drive (also known as libido). In clinical studies, a decreased sex drive was a frequent Risperdal side effect, occurring in at least 1 percent of people taking the medication (although the exact percentage was not reported). However, increases in sex drive are also possible. Between 1 in 100 and 1 in 1,000 people taking Risperdal reported an increased sex drive.
Risperdal and Orgasm ProblemsStudies have shown that at least 1 percent of women reported problems achieving an orgasm (although the exact percentage was not reported).
Risperdal and PriapismPriapism is a very rare side effect of medications such as Risperdal. Priapism is a painful erection of the penis that does not go away, even after sexual intercourse or masturbation. If left untreated, priapism can lead to permanent damage to the penis. For this reason, it is very important to seek medical attention immediately if you think you are having symptoms of priapism. Even though this may seem embarrassing, it is necessary to avoid permanent damage to the penis. If your healthcare provider is not available, you should seek emergency medical care.